Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diabetes, kidneys failed. Dialysis. What can be done?

Sir, My Cousin is having diabetes from last 17 years. he is 33 yrs old now. Both kidneys are failed. Going for dialysis 3times in a week. 2days back his sugar level became very high like 550. He got like fits . Even we checked with doctors ,they said they dont know and they are telling thats not look like fits. can you please tell me why he is getting like that, when his sugar became very high
Asked On : Fri, 15 Mar 2013
Answers:  2 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Welcome to HCM,
This seems that he might have Keto acidisis or pre diabetec coma.
As both kidneys are failed, he should be hospitalized and get evaluation.
After examination proper diagnosis can be made.
Ok and bye.
Answered: Fri, 15 Mar 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Extremely high or low blood sugar can cause seizures.
The seizure that your cousin experienced is likely as a result of his severe hyperglycaemia. The high blood is thought to result in increase excitability of the neurons or nerve cells in the brain which can then result in a seizure.
Seizures related to high blood sugar would respond best to medication to lower the sugar level and to fluids to rehydrate the body.

I hope this helps
Answered: Fri, 15 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor